Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Transitive and fully transitive groups


Authors: Steve Files and Brendan Goldsmith
Journal: Proc. Amer. Math. Soc. 126 (1998), 1605-1610
MSC (1991): Primary 20K10, 20K25; Secondary 20K30
MathSciNet review: 1451800
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The notions of transitivity and full transitivity for abelian $p$-groups were introduced by Kaplansky in the 1950s. Important classes of transitive and fully transitive $p$-groups were discovered by Hill, among others. Since a 1976 paper by Corner, it has been known that the two properties are independent of one another. We examine how the formation of direct sums of $p$-groups affects transitivity and full transitivity. In so doing, we uncover a far-reaching class of $p$-groups for which transitivity and full transitivity are equivalent. This result sheds light on the relationship between the two properties for all $p$-groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K10, 20K25, 20K30

Retrieve articles in all journals with MSC (1991): 20K10, 20K25, 20K30


Additional Information

Steve Files
Affiliation: Department of Mathematics, Wesleyan University, Middletown, Connecticut 06459
Email: sfiles@wesleyan.edu

Brendan Goldsmith
Affiliation: Dublin Institute of Technology, Kevin Street, Dublin 8, Ireland
Email: bgoldsmith@dit.ie

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04330-5
PII: S 0002-9939(98)04330-5
Keywords: Height sequence, $U$-sequence, transitive, fully transitive, Ulm invariants, Ulm subgroup
Received by editor(s): November 12, 1996
Additional Notes: The first author was supported by the Graduiertenkolleg of Essen University.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society